| Catalog Number |
123512A |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/08/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that client called homecare to report that they heard a pop and catheter fell out.When client arrived to the clinic, foley catheter was out but attached to leg bag.Writer could visibly saw a break in the balloon material on the catheter tip.The catheter was a bardia silicone elastomer coated 12fr 10 cc balloon.1235 4sk069.
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.However, the potential root cause for this failure mode could be user related (example: contact with sharp object)/ exposure to petrolatum based products/ mechanical failure/ operator error.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: warning: do not use ointments or lubricants having a petroleum, they will damage latex and may cause balloon to burst.Do not aspirate urine through the drainage funnel wall.Visually inspect the product for any imperfections or surface deterioration prior to use.Use luer tip syringe to inflate with stated ml/cc od sterile water.Do not use needle or for prefilled product, remove clip and squeeze reservoir to inflate with stated ml/cc of sterile water.Recommend inflation capacities: 5ml/cc balloon: use 10ml/cc sterile water 30ml/cc balloon: use 35ml/cc sterile water.Do not exceed recommended capacities.For urological use only.To deflate catheter balloon, gently insert luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe stick in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If necessary, contact adequately trained professionals for assistance as directed by hospital protocol.Should balloon rupture occurred care should be taken to assure that all balloon fragments have been removed from the patient.Correction: d.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that client called homecare to report that they heard a pop and catheter fell out.When client arrived at clinic, foley catheter was out but attached to leg bag.Writer could visibly saw a break in the balloon material on the catheter tip.The catheter was a bardia silicone elastomer coated 12fr 10 cc balloon.1235 4sk069.